Texas, 2008High Wind in Texas, January 7 to 8, 2008
January 7 to 8, 2008 · NWS MAF · 2 events in 2 counties and zones
An upper level trough of low pressure located over the Four Corners Region of the southwest United States resulted in high winds over the Guadalupe and Davis Mountains of southwest Texas.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough of low pressure located over the Four Corners Region of the southwest United States resulted in high winds over the Guadalupe and Davis Mountains of southwest Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jan 7, 10:24 AM MST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 7, 10:24 AM MST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 AM CST MON JAN 7 2008
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH THE FORECAST
CYCLE. GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT ALL TAF SITES THIS
AFTERNOON AS 25 TO 30 KNOT WINDS MIX DOWN FROM JUST ABOVE THE
SURFACE. WINDS SHOULD DIMINISH BY EARLY EVENING AS NOCTURNAL COOLING
COMMENCES. PACIFIC COLD FRONT WILL PUSH SOUTH INTO THE TERMINALS
AFTER 12Z TUESDAY WITH A WIND SHIFT TO THE NORTHWEST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
AREA.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 11 PM MST THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
12Hazardous weather outlook, Jan 7, 3:10 AM MST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CST MON JAN 7 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
410 AM CST MON JAN 7 2008 /310 AM MST MON JAN 7 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
STRONG WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50
MPH...WITH A FEW GUSTS OVER 70 MPH...ACROSS THE GUADALUPE MOUNTAINS
FROM THIS MORNING THROUGH THIS EVENING. WESTERLY WINDS OF 35 TO
45 MPH...AND GUSTS TO AROUND 65 MPH...WILL AFFECT THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. A HIGH WIND
WARNING IS IN EFFECT FOR BOTH MOUNTAIN RANGES TODAY.
WINDY CONDITIONS MAY ALSO SPREAD ACROSS THE ADJACENT SOUTHEAST NEW
MEXICO PLAINS THIS AFTERNOON. SOUTHWEST TO WEST WINDS MAY RISE TO
AROUND 30 MPH AT TIMES THIS AFTERNOON.
DRY FUELS ACROSS WEST TEXAS TODAY...ALONG WITH WEST WINDS GENERALLY
IN THE 15 TO 20 MPH RANGE...WILL PROMOTE RAPID GROWTH AND SPREAD OF
ANY FIRES THAT START. RESIDENTS ARE URGED TO USE CAUTION WITH ANY
OUTDOOR ACTIVITIES CONDUCIVE TO STARTING FIRES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ANOTHER FAST MOVING UPPER LEVEL STORM SYSTEM COULD RESULT IN STRONG
WEST WINDS OVER THE GUADALUPE MOUNTAINS...AND THE HIGHER ELEVATIONS
OF THE DAVIS MOUNTAINS...ON WEDNESDAY. WIND SPEEDS OF 40 TO 50 MPH
AND GUSTS NEAR 65 MPH WILL BE POSSIBLE IN BOTH MOUNTAIN RANGES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- January 7, 12:48 PM MST to January 8, 4:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
High wind gusts occurred at Guadalupe Pass on Monday afternoon. Additional high winds were observed late Monday into the early morning hours on Tuesday.
High Wind, Davis / Apache Mountains Area
- When
- January 7, 3:05 PM CST to 4:15 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Other Federal Agency
High winds were reported at McDonald Observatory during the afternoon on Monday, January 7.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, January 7 to 8, 20083 deaths · 23 injured · $39 million · EF3 · 137 events
- Tornadoes and Hail in Wisconsin, January 7, 200815 injured · $22 million · EF3 · 11 events
- Tornadoes and Hail in Illinois, January 7, 20085 injured · $4.0 million · EF3 · 11 events
- Tornadoes and Flash Flooding in Arkansas, January 7 to 8, 20084 injured · $162,000 · EF1 · 19 events
- Tornadoes and Flash Flooding in Oklahoma, January 7 to 8, 2008$136,000 · EF0 · 70 events
- Tornado and Hail in Illinois, January 7, 2008$30,000 · EF1 · 10 events
- Hail and Damaging Winds in Indiana, January 7, 2008$90,000 · 65 kt wind · 4 events
- Tornadoes and Hail in Missouri, January 7 to 8, 2008EF0 · 38 events
- Dense Smoke in North Carolina, January 7, 20083 injured · 1 event
- Hail and Damaging Winds in Michigan, January 7, 2008$2,000 · 1.5 in hail · 18 events
- Tornado and Hail in Illinois, January 7 to 8, 2008EF0 · 16 events
- Winter Weather in Kansas, January 7 to 8, 200815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79026, 79030.